Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
146 Doctors are Online

5 year old had ear tube surgery. Given oxocodone liquid. Rashes on back. Could this be an allergic reaction?

User rating for this question
Very Good
Answered by

Nephrologist
Practicing since : 2009
Answered : 4361 Questions
Question
my 5 yr old had ear tube surgery 1 wk ago. he was given oxocodone liquid. 4-5 days ago he broke out with a rash on his trunk only and 1 spot on his back. this morning i noticed his upper lip is swollen. could this be an allergic reaction? his is allergic to cyprodex and neomyicin
Posted Fri, 20 Jul 2012 in Skin Rash
 
 
Answered by Dr. Rakesh Madhyastha 31 minutes later
Hello

Thanks for the query

Your child is definitely allergic to one of the two drugs he is taking. Most likely to the neomycin as this is known to cause allergic reactions. Please stop the antibiotic and approach your doctor immediately for an alternative.
Watch out for breathlessness as there are times where laryngeal edema can cause respiratory compromise.

I hope I have answered your query, if you have no further queries please accept my answer

I wish him a speedy recovery

Regards
Above answer was peer-reviewed by
 
Follow-up: 5 year old had ear tube surgery. Given oxocodone liquid. Rashes on back. Could this be an allergic reaction? 9 minutes later
thanks for your quick response. my son was not given drops after this surgery but i was told an antibiotic ointment was put in his ears during surgery. also the oxocodine is the only medicine he's taken in this past week that he hasn't taken before. i did stop it. would either ointment or oxocodine make his lip swell and why a rash on his trunk area only?

thanks in advance
 
 
Answered by Dr. Rakesh Madhyastha 10 minutes later
Hello

Thanks for clarifying things for me

Since the lip swelling and rashes have developed a little later I don't suspect the antibiotic ointment to be responsible for it because allergy to antibiotics develop almost immediately. Oxycodine usually does not cause allergic reactions but it has been reported in some. You have done the right thing by stopping the medication. He needs to be on anti allergics like chlorphenaramine maleate syrups to tackle it. Please see a pediatrician for a quick examination and prescription

Please do watch out for breathlessness and fever

I hope I have answered your query, if you have no further queries please accept my answer

Regards
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Drug/Medication

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor